Alert archive / Florida / Freeze Warnings in 2007
Freeze Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Jan 29, 2007, 6:55 AM CST for 13 counties in Florida; 7 counties in Georgia. It took effect at Jan 29, 2007, 11:00 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2007, 6:55 AM CST (12:55 UTC)
- In effect from
- Jan 29, 2007, 11:00 PM CST
- Expired
- Jan 30, 2007, 2:10 AM CST
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Berrien County, GA, Brooks County, GA, Cook County, GA, Grady County, GA, Lanier County, GA, Lowndes County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 22 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1581 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -189 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KTAE 291255 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 755 AM EST MON JAN 29 2007 ...HARD FREEZE WARNING IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR SOUTH CENTRAL GEORGIA...EASTERN PORTIONS OF THE FLORIDA PANHANDLE...AND THE FLORIDA BIG BEND... .A COLD HIGH PRESSURE WILL SETTLE OVER THE AREA ON MONDAY NIGHT WITH THE COLDEST TEMPERATURES SITUATED SOUTHEAST OF THE LINE FROM PANAMA CITY FLORIDA TO NASHVILLE GEORGIA...WITH TEMPERATURES FALLING INTO THE LOWER TO MID 20S. FLZ008-012>019-026>029-034-GAZ147-148-157>161-301200- /O.UPG.KTAE.FZ.A.0002.070130T0600Z-070130T1200Z/ /O.NEW.KTAE.FZ.W.0002.070130T0500Z-070130T1200Z/ COASTAL WALTON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON- MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-COOK-BERRIEN-GRADY- THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...MIRAMAR BEACH...PANAMA CITY... BLOUNTSTOWN...PORT ST. JOE...APALACHICOLA...QUINCY... TALLAHASSEE...MONTICELLO...MADISON...BRISTOL...CRAWFORDVILLE... PERRY...MAYO...CROSS CITY...ADEL...NASHVILLE...CAIRO... THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND 755 AM EST MON JAN 29 2007 /655 AM CST MON JAN 29 2007/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 7 AM EST /6 AM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 7 AM EST /6 AM CST/ TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES BY DAYBREAK TUESDAY ARE EXPECTED TO FALL INTO THE LOWER 20S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GIBBS
1 follow-up statement
000 WWUS72 KTAE 300810 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 310 AM EST TUE JAN 30 2007 ...THE HARD FREEZE WARNING IS CANCELLED FOR TUESDAY MORNING FOR PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE AND SOUTHWEST AND SOUTH CENTRAL GEORGIA... FLZ008-012>019-026>029-034-GAZ147-148-157>161-300915- /O.CAN.KTAE.FZ.W.0002.000000T0000Z-070130T1200Z/ COASTAL WALTON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON- MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-COOK-BERRIEN-GRADY- THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...MIRAMAR BEACH...PANAMA CITY... BLOUNTSTOWN...PORT ST. JOE...APALACHICOLA...QUINCY... TALLAHASSEE...MONTICELLO...MADISON...BRISTOL...CRAWFORDVILLE... PERRY...MAYO...CROSS CITY...ADEL...NASHVILLE...CAIRO... THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND 310 AM EST TUE JAN 30 2007 /210 AM CST TUE JAN 30 2007/ ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE HARD FREEZE WARNING THAT WAS IN EFFECT THROUGH 7 AM EST (6 AM CST) TODAY. ALTHOUGH WIDESPREAD FREEZING TEMPERATURES ARE OCCURRING ACROSS INLAND LOCATIONS...UNEXPECTED CLOUD COVER HAS PREVENTED THE TEMPERATURES FROM DROPPING AS MUCH AS PREVIOUSLY FORECAST. TEMPERATURES AT A FEW LOCATIONS MAY DROP BRIEFLY TO 26 DEGREES...BUT A WIDESPREAD HARD FREEZE APPEARS UNLIKELY. $$ FOURNIER
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Jan 29, 3:44 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Jan 29, 3:44 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
444 AM EST MON JAN 29 2007
.SYNOPSIS...
THE 04 UTC REGIONAL SURFACE ANALYSIS SHOWS AN ARCTIC COLD FRONT
ACROSS NORTH CENTRAL FL. PERHAPS ITS MOST DISTINGUISHING FEATURE
IN OUR AREA IS THE EXTREMELY DRY AIRMASS IN ITS WAKE. VAPOR
IMAGERY SHOWS AN ENORMOUS UPPER LEVEL RIDGE ALONG THE WESTERN
CONUS COAST AND A BROAD TROUGH OVER THE EASTERN HALF OF NORTH
AMERICA. A SOUTHERN STREAM SHORT WAVE TROUGH IS APPROACHING THE
BAJA PENINSULA WHILE ANOTHER SHORT WAVE DIVES INTO THE NORTHERN
PLAINS. TEMPERATURES ACROSS OUR AREA ARE GENERALLY NEAR OR BELOW
FREEZING...DESPITE THE WINDS NOT BEING CALM. WE COULD STILL GET A
HARD FREEZE IN OUR SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA ZONES
TOWARD SUNRISE.
&&
.SHORT TERM...
(TODAY-WEDNESDAY) THERE IS GOOD AGREEMENT AMONG THE 00 UTC
GFS...NAM...UKMET...AND ECMWF IN A SURFACE HIGH PRESSURE RIDGE
BEING CENTERED OVER OUR AREA TONIGHT. THIS (ALONG WITH THE
EXTREMELY DRY AIRMASS) WILL ALLOW STRONG RADIATIONAL COOLING TO
OCCUR ACROSS PORTIONS OF OUR AREA...ESPECIALLY IN THE NORMALLY
COLD CORRIDOR FROM CRESTVIEW TO BROOKSVILLE...WHERE THE SANDY LOAM
SOIL COMPOSITION IS A PARTICULARLY GOOD EMITTER OF LONG WAVE
RADIATION. THE ONLY INHIBITOR (AND ONE OF THE REASONS WE DID NOT
GO QUITE AS COLD AS GUIDANCE IN MOST AREAS) WILL BE HIGH CLOUDS
RAPIDLY MOVING INTO OUR REGION FROM THE WEST AFTER MIDNIGHT. THUS
WE THINK THE COLDEST TEMPERATURES WILL BE ACROSS NORTH
FLORIDA...AROUND CROSS CITY AND PERRY. WE BROADENED OUR HARD
FREEZE WATCH TO INCLUDE OUR ENTIRE FORECAST AREA...SINCE SOME OF
THE NORMALLY COLDER LOCATIONS IN GEORGIA AND ALABAMA MAY ALSO
REACH THE 26 DEGREE MARK.
MOISTURE AND WEAK Q-G FORCING WILL INCREASE TUESDAY AND WEDNESDAY
AHEAD OF THE FAST-MOVING SHORT WAVE TROUGHS (MENTIONED ABOVE). WE
FOLLOWED THE GFS MOS POP CLOSELY...YIELDING 20-30 PERCENT POPS
ACROSS OUR AREA DURING THIS TIME. THE BOUNDARY VERY WILL BE VERY
DRY...AND ITS POSSIBLE THAT A FEW SLEET PELLETS OR SNOW FLAKES
COULD MIX IN WITH THE RAIN TUESDAY MORNING OR WEDNESDAY
NIGHT...BUT IT WOULD MAINLY BE NEAR AND NORTH OF A LINE FROM
DOTHAN TO ALBANY. THE MARGINALLY COLD AIRMASS...VERY LIGHT
QPF...AND LOW RAIN CHANCES DO NOT WARRANT MENTIONING A CHANCE OF
NON-LIQUID PRECIPITATION IN ANY OF OUR FORECASTS SINCE ANY SUCH
OCCURRENCES WOULD BE SHORT LIVED AND INCONSEQUENTIAL. WE LEANED
TOWARD THE BIAS CORRECTED GFS MOS FOR TEMPERATURES THROUGH THIS
PERIOD SINCE THIS MOS SET HAS HAD A SIGNIFICANT COLD BIAS IN MOST
OF OUR AREAS FOR THE PAST MONTH.
.LONG TERM...
(THURSDAY-MONDAY) THE 00 UTC GFS AND ECMWF ARE IN GOOD AGREEMENT
AS THEY FORECASTS A CONTINUATION OF THE STRONG WEST COAST RIDGE
AND DOWNSTREAM TROUGH. THIS WILL BE A VERY COLD
PATTERN...ESPECIALLY FOR THE MID ATLANTIC STATES AND NEW ENGLAND
AS ONE COLD AIR SURGE AFTER ANOTHER DIVES DOWN FROM CANADA. OUR
AREA WILL BE ON THE SOUTHERN FRINGES OF THESE AIRMASSES...WHICH
SHOULD PREVENT US FROM GETTING ANY MORE HARD FREEZES THIS WEEK OR
INTO THE WEEKEND. THE NEXT SIGNIFICANT RAIN MAKER FOR OUR AREA
WILL COME FROM ANOTHER GULF LOW MOVING ACROSS THE SOUTHEAST STATES
THURSDAY AND FRIDAY. UNLIKE THE WEAK SYSTEM FORECAST TO AFFECT OUR
AREA TUESDAY AND WEDNESDAY...THERE WILL LIKELY BE MUCH MORE
MOISTURE AND LIFT FOR THIS SYSTEM TO WORK WITH SO WE EXPECT HIGH
POPS AND FAIRLY SIGNIFICANT QPF. A FRONT IS FORECAST TO STALL JUST
SOUTH OF OUR AREA THIS WEEKEND...AND THE ECMWF AND GFS ARE AT ODDS
AS TO WHETHER A FRONTAL WAVE(S) WILL DEVELOP ALONG IT. WE FOLLOWED
THE GFS MOS POP CLOSELY...AND ADJUSTED THE MOS TEMPERATURES TOWARD
THE BIAS CORRECTIONS.
&&
.AVIATION...
VFR CONDITIONS ANTICIPATED THROUGH THE TAF PERIOD. COLD FRONT HAS
CLEARED TO THE SOUTH AND EAST OF THE REGION THIS PAST EVENING WITH
CLEAR SKIES NOW FOUND REGIONWIDE. ONLY CONCERN IS THE OCCASION
WIND GUSTS TO BETWEEN 15 AND 20 KNOTS ASSOCIATED WITH THE STRONG
COLD AIR ADVECTION. THESE GUSTS SHOULD DIMINISH BY MORNING WITH
HIGH PRESSURE BUILDING OVERHEAD. WINDS WILL GO NEARLY CALM ALL
TERMINALS BY EARLY EVENING MONDAY. SOME INCREASE IN GENERALLY MID
AND HIGH CLOUDS WILL BE SEEN BY THIS TIME AS WEAK SYSTEM BEGINS TO
TAKE SHAPE IN THE NORTHERN GULF OF MEXICO.
&&
.MARINE...
IF THE BOATERS ARE WILLING TO BE PATIENT THIS MORNING...THE WINDS
AND SEAS WILL RAPIDLY DIMINISH BY THIS AFTERNOON AS THE HIGH
SETTLES RIGHT OVER THE REGION. WE WILL GO FROM SMALL CRAFT
ADVISORY CONDITIONS IN OUR OFFSHORE WATERS THIS MORNING TO NEARLY
CALM AND FLAT CONDITIONS THIS EVENING. WINDS AND SEAS WILL
INCREASE AGAIN LATER THIS WEEK AS THE GULF LOW APPROACHES...BUT WE
UNDERCUT THE GFS WINDS SOMEWHAT SINCE WE ARE STILL NOT SURE ABOUT
THE EXACT LOCATION OF THE LOW.
&&
.FIRE WEATHER...
DESPITE THE COOL TEMPERATURES TODAY WE WILL EASILY MEET RED FLAG
CRITERIA IN FL AND GA. THE FORECAST FOR TUESDAY IS NOT AS CLEAR
CUT...SO WE WILL LET THE DAY SHIFT TAKE ANOTHER LOOK AT HOW THE
APPROACHING GULF SYSTEM (AND CLOUD SHIELD) LOOK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 50 25 52 36 50 / 0 10 10 20 20
PANAMA CITY 49 35 58 41 52 / 0 10 20 20 20
DOTHAN 52 30 56 37 47 / 0 10 20 20 20
ALBANY 48 27 55 33 49 / 0 10 10 20 10
VALDOSTA 48 25 53 33 48 / 0 10 10 20 20
CROSS CITY 52 20 61 35 57 / 0 10 10 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
FREEZE WARNING UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EST THIS
EVENING FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
FREEZE WARNING UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...CALHOUN...CLAY...COLQUITT...
DECATUR...DOUGHERTY...EARLY...IRWIN...LEE...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...TIFT...
TURNER...WORTH.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 10 AM EST /9 AM CST/ THIS MORNING TO 8 PM
EST /7 PM CST/ THIS EVENING FOR THE FOLLOWING ZONES: BAY...
CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
FREEZE WARNING UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: HOLMES...INLAND WALTON...JACKSON...
WASHINGTON.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
GMZ770-775...SMALL CRAFT ADVISORY.
&&
AVIATION...MROCZKA
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Jan 29, 4:38 AM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 538 AM EST MON JAN 29 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-301045- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 538 AM EST MON JAN 29 2007 /438 AM CST MON JAN 29 2007/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE COASTAL WATERS THIS MORNING. A HARD FREEZE WATCH IS IN EFFECT FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE TONIGHT AND TUESDAY MORNING...AS TEMPERATURES MAY DROP TO 26 DEGREES OR LESS AND REMAIN BELOW FREEZING FOR SEVERAL HOURS. VERY DRY CONDITIONS WILL ENHANCE THE SPREAD OF WILD FIRES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE NEXT SIGNIFICANT CHANCE OF RAIN WILL BE THURSDAY AND THURSDAY NIGHT AS A LOW PRESSURE SYSTEM MOVE ACROSS THE GULF AND SOUTHEAST U.S. HOWEVER...WIDESPREAD SEVER WEATHER DOES NOT APPEAR LIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 1:54 PM CST | Red Flag Warning | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more | 27 hr |
Nearby
Freeze Warnings in Florida, 2007Freeze Warnings in Georgia, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.